Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online
Ask a Urologist   »  

Hematuria, red dysmorphic cells in urine, high ESR, back pain, hypothyroidism, taking Candesartan. What is the cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
Dear Doctor,
Please guide that what can be done for following-
1..Nephrologist explaining that he is not seeing any reason of hematuria and Edema, explains that weight may be reason of pedal edema. does this can be believed?
2.Does this is possible that red dysmorphic red blood cells in urine goes on its own, means after one month urine can be tested with no hematuria and dysmorphic cells in urine?
3.Nephrologist and Urologist are of opinion that some people are born with light membrane of Kidney, which gives hematuria nd red dysmorphic cells in urine. Does this is possible, here in Canada doctors are just beating bush without any specific findings
4.What may be the reason of high ESR like 26-30.?
5. Can I change dose of APO CANDESARTAN 8 MG from morning to evening time, during day this gives some dizziness.
6.For what problem Candesartan is used, does this is related to Hematuria and pain in lower abd, and back side?
7. Does hypothyroid and back pain lower portion in L sections and C sections are related to each other, here some Chiropractors are claiming that their treatment plans can treat Hypothyroidism and back pains. Confusing.
8. Does with tension heat given during Physiotherapy can increase symptoms of changes in C7-6,C6-5,C5-4 portions,
All reports are on my previous questions.
Posted Wed, 23 May 2012 in Urinary and Bladder Problems
Answered by Dr. Aparna Kohli 17 hours later
Thanks for writing in.
Let me answer all your questions one by one.

1. Yes, obesity as such can lead to edema in the feet. However, this is due to insufficient venous return. There would typically be no swelling in the morning and would gradually increase as the day passes on. This would be relieved when you raise your legs. Let me know if this is the case.
2. Yes, it is possible that red dysmorphic cells in the urine disappear on their own. Idiopathic haematuria is a condition when we have red blood cells (RBCs) in the urine for no reason at all.
3. If there are no RBCs in the urine as of now, I do not think there is anything to worry. Please be reassured that everything is fine. If you still are unsure, you can get a kidney biopsy done which would be the definitive investigation for such a situation.
4. There can be several reasons for a high erythrocyte sedimentation rate (ESR). Generally, a high ESR is suggestive of inflammation in the body. This is a non specific test and needs to be correlated with the clinical findings.
5. Yes, you can take the Candesartan at night. I see no problem with that.
6. Candesartan is generally used for hypertension and is used for protecting the kidneys against damage. It is not used for back pain.
7. No, hypothyroidism does not lead to pain in the cervical and lumbar regions directly. However, hypothyroidism can lead to weight gain which can put a strain on the back.
8. Typically, heat given during physiotherapy should relieve symptoms like back pain. However, it would typically not relieve nor worsen any other symptoms.

Hope this helps. I would be available for follow ups.
Above answer was peer-reviewed by
Follow-up: Hematuria, red dysmorphic cells in urine, high ESR, back pain, hypothyroidism, taking Candesartan. What is the cause? 2 days later
Swelling is almost there from morning itself.
Latest reports shows ESR 26, hemoglobin ALC 6.4%, HDL cholestrol 1.13, total HDL 4.0, Should I start Metaformin 500 one tablet daily ?
PSA total 0.6 by Roche E170 (roche elecsys) Yesterday 5.0 level blood noticed in urine during dipstick. urine culture - Colony cole NT less than 1X10E6 cfu/L -but how much less is not mentioned.
Please guide
Answered by Dr. Aparna Kohli 3 hours later
Thanks for writing back.
Although long standing venous insufficiency can lead to such a problem, I would suggest that you stop worrying about the swelling in the feet if its not associated with any other complaints.
Metformin is not a drug which is started on the basis of glycosylated haemoglobin values alone (HbA1c values). We would need your fasting and post prandial glucose values as well to start treatment. Please see your physician in this regard.
If the colony count is less than 10E6, then it is not significant. It doesn't matter how below that level it is. This shows that you do not have a urinary tract infection.
Your PSA level is normal and is not a cause for concern.
I would suggest that your main goal at this stage should be to lose weight through a combination of the right exercise and diet. This would not only help improve the present quality of life but would also decrease complications in the future.
Hope this helps. I would be available for follow ups.
Above answer was peer-reviewed by
Follow-up: Hematuria, red dysmorphic cells in urine, high ESR, back pain, hypothyroidism, taking Candesartan. What is the cause? 20 hours later
Should I have to take Candesartan for long time, does this carry any side effects.
vibration in left shoulder travels to left arm is a serious to think over or it is normal, do you suggest any medicine for low Hb,RBC and high ESR or I can leave these for now.
Answered by Dr. Aparna Kohli 9 minutes later
Thanks for writing back.
Candesartan can be safely taken for long periods of time , provided there is a justified indication. Please confirm with your physician about why this drug has been prescribed for you.
There is no treatment indicated for a high ESR and it should become ok on its own in some time.
The cause of the low haemoglobin and RBC in a person needs to be determined and appropriate treatment needs to be directed.
Thanks for writing back.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor